Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 66, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jun 30, 2021, 9:43 AM CDT for Love County, Oklahoma; Cooke County, Texas. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 9:43 AM CDT (14:43 UTC)
- Expired
- Jul 1, 2021, 2:51 PM CDT
- In force
- 29 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Love County, OK, Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Gainesville (GSVT2). The gauge peaked at 19.66 ft at Jul 1, 2021, 12:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07316000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
409
WGUS84 KOUN 301443
FLSOUN
Flood Advisory
National Weather Service Norman OK
943 AM CDT Wed Jun 30 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...Texas...
Red River near Gainesville affecting Cooke and Love Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC085-TXC097-010245-
/O.NEW.KOUN.FL.Y.0066.210630T1443Z-210703T0600Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 AM CDT Wed Jun 30 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Red River near Gainesville.
* From this morning to late Friday night.
* At 9:00 AM CDT Wednesday the stage was 16.3 feet.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 23.2
feet early Friday morning.
* Impact...At 24.0 feet, Low-lying fields... upstream in western
Love County in Oklahoma... and Cooke County in Texas... may
experience shallow overflows several hours before the crest
reaches the Interstate Highway I-35 crossing north of Gainesville.
Sandpit operations may be affected. Livestock and other property
should be removed to places which are higher than nearby river
banks to avoid being stranded.
&&
LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
3379 9698 3367 9710
$$
Maxwell4 follow-up statements
382
WGUS84 KOUN 301910
FLSOUN
Flood Advisory
National Weather Service Norman OK
210 PM CDT Wed Jun 30 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...Texas...
Red River near Gainesville affecting Cooke and Love Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC085-TXC097-010715-
/O.EXT.KOUN.FL.Y.0066.000000T0000Z-210702T1800Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
210 PM CDT Wed Jun 30 2021
...The Flood Advisory is now in effect until early Friday
afternoon...
The Flood Advisory continues for
the Red River near Gainesville.
* Until Friday afternoon.
* At 1:00 PM CDT Wednesday the stage was 16.9 feet.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 22.4
feet tomorrow evening.
* Impact...At 24.0 feet, Low-lying fields... upstream in western
Love County in Oklahoma... and Cooke County in Texas... may
experience shallow overflows several hours before the crest
reaches the Interstate Highway I-35 crossing north of Gainesville.
Sandpit operations may be affected. Livestock and other property
should be removed to places which are higher than nearby river
banks to avoid being stranded.
&&
LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
3379 9698 3367 9710
$$
SK434
WGUS84 KOUN 010138
FLSOUN
Flood Advisory
National Weather Service Norman OK
838 PM CDT Wed Jun 30 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...Texas...
Red River near Gainesville affecting Cooke and Love Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC085-TXC097-011345-
/O.CON.KOUN.FL.Y.0066.000000T0000Z-210702T1800Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 PM CDT Wed Jun 30 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Red River near Gainesville.
* Until Friday afternoon.
* At 7:00 PM CDT Wednesday the stage was 17.9 feet.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 22.4
feet tomorrow evening.
* Impact...At 24.0 feet, Low-lying fields... upstream in western
Love County in Oklahoma... and Cooke County in Texas... may
experience shallow overflows several hours before the crest
reaches the Interstate Highway I-35 crossing north of Gainesville.
Sandpit operations may be affected. Livestock and other property
should be removed to places which are higher than nearby river
banks to avoid being stranded.
&&
LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
3379 9698 3367 9710
$$
JP451
WGUS84 KOUN 011454
FLSOUN
Flood Advisory
National Weather Service Norman OK
954 AM CDT Thu Jul 1 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...Texas...
Red River near Gainesville affecting Cooke and Love Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC085-TXC097-020300-
/O.CON.KOUN.FL.Y.0066.000000T0000Z-210702T1800Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM CDT Thu Jul 1 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Red River near Gainesville.
* Until Friday afternoon.
* At 9:00 AM CDT Thursday the stage was 19.5 feet.
* Action stage is 22.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 22.0
feet just after midnight tonight.
&&
LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
3379 9698 3367 9710
$$
Maxwell625
WGUS84 KOUN 011951
FLSOUN
Flood Advisory
National Weather Service Norman OK
251 PM CDT Thu Jul 1 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...Texas...
Red River near Gainesville affecting Cooke and Love Counties.
OKC085-TXC097-012100-
/O.CAN.KOUN.FL.Y.0066.000000T0000Z-210701T1951Z/
/GSVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
251 PM CDT Thu Jul 1 2021
...The Flood Advisory for the Red River near Gainesville has been
cancelled...
The Flood Advisory is cancelled for
the Red River near Gainesville.
* At 2:00 PM CDT Thursday the stage was 19.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The Red River is expected to rise to a crest of 20.1
feet tomorrow morning.
&&
LAT...LON 3379 9748 3400 9748 3395 9719 3397 9704
3379 9698 3367 9710
$$
MaxwellWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 30, 6:42 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 30, 6:42 AM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Norman OK 642 AM CDT Wed Jun 30 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 251 AM CDT Wed Jun 30 2021 Upper high pressure will build westward into northern Texas through sunrise Thursday. Coincidentally, the weak front that has been positioned roughly north-south over western Oklahoma will reform over southern Kansas by this afternoon. This will be on the southern fringes of an airmass that extends from northern Ontario into northeastern Kansas. Given that the extremely humid air mass will remain in place over Oklahoma, these factors suggest that rain/thunderstorms will form and mostly affect northern Oklahoma this afternoon and again overnight when the front begins to approach northern Oklahoma. Given that the heavy rainfall may be near the OK- KS border--and occur later tonight/Thursday with the front's progress-- coordinated with TSA to give the day shift the opportunity to better fit a possible watch in this area. && .LONG TERM... (Thursday through Tuesday) Issued at 234 AM CDT Wed Jun 30 2021 A cold front will likely be draped across northern OK Thursday morning and is expected to move southward through the day. Disagreement still exists regarding how quickly the front pushes south, which will have implications for where the heavy rain potential will be Thursday afternoon and evening as convection initiates along the front. An average of the various global and CAM solutions would suggest central and southwestern OK will be the most likely locations to see the heaviest rainfall, but confidence is not there yet to narrow it much more than that. A flood watch may be needed for portions of these areas as confidence increases, with the greatest concern being if we see heavy rain along the front across the portions of the area that have received excessive rainfall over the last several days. The front is expected to continue pushing to the south on Friday, with the highest precipitation chances confined to southern OK and western north TX by Friday afternoon. The weekend will see a drying trend for much of the area as high pressure builds in from the north and a (relatively) drier airmass advects into the region behind the front, but at least low chances for rain will linger across southern/western portions of the area closer to the front. Afternoon highs will remain below seasonal averages, which should make for an overall pleasant July 4th for those with outdoor plans. By early next week models show some form of a weakness/troughing at 500 mb remaining across the central and southern plains but disagree on the degree this will allow for storm chances to return. For now, retained low chances for storms across much of the area on Monday and Tuesday. Ware && .AVIATION... (12Z TAFS) Issued at 614 AM CDT Wed Jun 30 2021 IFR conditions in low ceilings are expected to form this morning before lifting before midday. A stationary front near the KS-OK border will enhance rain and thunderstorm development this evening and overnight. Winds will remain generally less than 12 knots. && .UPPER AIR... Issued at 234 AM CDT Wed Jun 30 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 70 84 68 / 40 40 70 50 Hobart OK 86 70 87 67 / 40 30 50 70 Wichita Falls TX 88 72 90 70 / 30 20 30 60 Gage OK 85 68 86 65 / 40 40 70 60 Ponca City OK 83 70 84 66 / 70 70 70 30 Durant OK 89 73 90 71 / 30 10 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....08 AVIATION...09
Hazardous weather outlook, Jun 30, 4:13 AM CDT, 5 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 413 AM CDT Wed Jun 30 2021 OKZ004>048-050>052-TXZ083>090-010915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 413 AM CDT Wed Jun 30 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated to widely Scattered thunderstorms will be possible today and then become more numerous tonight across northern OK. No severe storms are expected, but heavy rain associated with storms will increase the threat of flooding. .Heavy Rain... Although brief in nature, heavy rain associated with thunderstorms could lead to some minor flooding today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorm chances will increase on Thursday and Thursday night as a cold front moves southward across the area. Storm chances then gradually shift southward into southern Oklahoma and western north Texas by Friday into the weekend. .Heavy Rain... Because of saturated ground across much of the area, a risk for flooding will continue through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:44 PM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Jun 29, 9:52 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Jun 30, 8:26 AM CDT | River Flood Warning | OUN | Kingfisher, Logan | 48 hr |
| Jun 30, 8:29 AM CDT | River Flood Warning | OUN | Payne | 3 days |
| Jun 30, 1:14 PM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 25 more | 47 hr |
| Jun 30, 4:48 PM CDT | Special Weather Statement | OUN | Kay | 27 min |
| Jun 30, 4:53 PM CDT | Special Weather Statement | OUN | Garfield | 37 min |
| Jun 30, 5:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
Nearby
River Flood Advisories in Oklahoma, 2021River Flood Advisories in Texas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.